Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 3, 2005, 3:39 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2005, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 3, 2005, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:10 PM CDT | FLASH FLOOD | 6 Sw Girard, KS | ROAD CLOSED DUE TO FLOODING AT 590TH AND 70TH SOUTHWEST OF GIRARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 032042 FFWSGF KSC011-037-040245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN KANSAS. CRAWFORD COUNTY IN KANSAS. * UNTIL 945 PM CDT. * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO TWO INCHES OF RAINFALL ACROSS PORTIONS OF THE WARNED AREA. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE. * THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HEPLER...MCCUNE AND BRAZILTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3801 9465 3735 9464 3735 9506 3800 9505 $$ FOSTER
2 follow-up statements
000 WGUS73 KSGF 032247 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 PM CDT FRI JUN 3 2005 KSC011-037-040245- BOURBON KS-CRAWFORD KS- 545 PM CDT FRI JUN 3 2005 ...FLASH FLOOD WARNING CONTINUES FOR BOURBON AND CRAWFORD COUNTIES UNTIL 945 PM CDT... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD ENDED ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT TWO TO THREE INCHES OF RAIN HAD FALLEN ACROSS WESTERN CRAWFORD COUNTY...WITH ONE TO TWO INCHES ELSEWHERE ACROSS THE WARNED AREA. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED INTO THE EVENING WITH HEAVY RAINFALL POSSIBLE. ANY ADDITIONAL RAINFALL WILL RESULT IN EXCESSIVE RUNOFF WHICH WILL AGGRAVATE EXISTING FLOODING OR CAUSE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN $$ FOSTER
000 WGUS73 KSGF 040240 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 941 PM CDT FRI JUN 3 2005 KSC011-037-040251- BOURBON KS-CRAWFORD KS- 941 PM CDT FRI JUN 3 2005 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BOURBON AND CRAWFORD COUNTIES HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:48 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 3, 2:48 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT FRI JUN 3 2005 .DISCUSSION... SCATTERED CONVECTION WAS DEVELOPING ALONG AND NORTH OF AN OUTFLOW BOUNDARY EXTENDING FROM SEDALIA TO PITTSBURG KANSAS EARLY THIS AFTERNOON. ANOTHER AREA OF STRONG CONVECTION WAS ONGOING OVER SOUTHEAST KANSAS FROM NEAR PARSONS TO EMPORIA IN THE VICINITY OF LOW LEVEL MOIST AXIS AND AHEAD OF AN APPROACHING STRONG SHORTWAVE OVER SOUTHWEST OK. AS THE SHORTWAVE LIFTS NORTHEAST...THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER OUR WESTERN COUNTIES DURING THE MID TO LATE AFTERNOON HOURS. THE CONVECTION WILL THEN SPREAD GRADUALLY EAST TONIGHT. AS THE LOW LEVEL JET AND MOIST AXIS SETS UP OVER EASTERN OK/KS TONIGHT...WE COULD SEE THE DEVELOPMENT OF A CONVECTIVE COMPLEX OVER OUR WESTERN COUNTIES. THE POTENTIAL FOR HEAVY RAINFALL STILL LOOKS GOOD ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI AS A PLUME OF SUBTROPICAL MOISTURE STREAMS FROM THE WESTERN GULF OF MEXICO. 850 DEWPOINTS AROUND 15 DEGREES C...STRONG LOW LEVEL MOISTURE TRANSPORT...AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES SUGGEST STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. LOCALIZED FLOODING IS POSSIBLE. HOWEVER SINCE MOST OF THE CONVECTION HAS REMAINED WEST OF THE AREA TO THIS POINT AND FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH...I WILL HOLD OFF ISSUING A FLOOD WATCH AT THIS TIME. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS SHEAR PROFILES INCREASE WITH THE APPROACH OF THE SHORTWAVE. LARGE HAIL AND STRONG WINDS IN WET MICROBURSTS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. ONGOING CONVECTION MAY LINGER INTO SATURDAY MORNING. ADDITIONAL ISOLATED STORMS MAY DEVELOP DURING THE DAY SATURDAY ALONG RESIDUAL BOUNDARIES. HOWEVER MUCH OF THE DAY WILL LIKELY BE DRY UNTIL THE NEXT UPPER TROUGH LIFTS INTO THE CENTRAL PLAINS LATE IN THE DAY. THIS SYSTEM WILL SUPPORT THUNDERSTORM DEVELOPMENT ALONG THE ASSOCIATED FRONT ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI. THIS ACTIVITY WILL SPREAD EAST INTO THE AREA SATURDAY NIGHT. SEVERE STORMS WILL AGAIN BE POSSIBLE ESPECIALLY ACROSS OUR WESTERN COUNTIES DURING THE EVENING. STORMS WILL LIKELY CONTINUE OVERNIGHT AND POSSIBLY INTO SUNDAY MORNING IN RESPONSE TO THE STRENGTHENING LOW LEVEL JET. ISOLATED TO SCATTERED CONVECTION MAY AGAIN DEVELOP SUNDAY ALONG THE WEAKENING FRONTAL BOUNDARY. WARM AND HUMID WEATHER CAN BE EXPECTED NEXT WEEK AS BROAD UPPER RIDGE DOMINATES OUR WEATHER. ISOLATED CONVECTION WILL BE DIFFICULT TO RULE OUT BUT UPPER FORCING WILL REMAIN TO THE NORTHWEST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT APPEARS TO BE MONDAY WHEN A WEAK BOUNDARY MAY REMAIN ACROSS THE AREA...AND AGAIN LATE IN THE WEEK AS A WEAK FRONT APPROACHES FROM THE NORTH. FOSTER/TERRY && .AVIATION... FOR THE 18Z TAFS... WILL CARRY TEMPO STORMS IN JOPLIN TAF FOR LATE THIS AFTERNOON WITH PREDOMINANT RAIN/TEMPO THUNDER OVERNIGHT AT BOTH SPRINGFIELD AND JOPLIN WITH POTENTIAL MCS DEVELOPMENT OVER THE REGION...BASED ON OUTPUT FROM WRF/ETA FORECAST OUTPUT. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 3, 1:00 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 3 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL AND LOCALIZED FLOODING...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: STORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM JOPLIN TO OSAGE BEACH THROUGH THIS AFTERNOON...AND NORTH AND WEST OF A LINE FROM BRANSON TO ROLLA TONIGHT. DISCUSSION: A CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS CENTRAL MISSOURI THIS AFTERNOON AND AFFECT THE TRUMAN LAKE AND LAKE OF THE OZARKS REGIONS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ACCOMPANY THESE STORMS. STORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS SOUTHEAST KANSAS ALONG THE OUTFLOW BOUNDARY PRODUCED BY THE MORNING CONVECTION. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF STRONG TO ISOLATED SEVERE STORMS. ADDITIONAL CLUSTERS OF THUNDERSTORMS WILL DEVELOP THROUGH THE NIGHT AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OUT OF THE SOUTHERN PLAINS. VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TONIGHT WHERE STORMS WILL REDEVELOP OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY LINGER INTO THE MORNING HOURS SATURDAY. NO SEVERE WEATHER IS EXPECTED SATURDAY MORNING. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST KANSAS AND EXTREME WESTERN MISSOURI LATE SATURDAY AFTERNOON AND SATURDAY EVENING...MAINLY WEST OF HIGHWAY 65. THUNDERSTORMS COULD OVERSPREAD THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY LATE EVENING...BUT ONCE AGAIN HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE. THE GREATEST THREAT OF HEAVY RAINFALL WILL BE ACROSS FAR WESTERN AND NORTHERN PORTIONS OF THE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND NORTH OF A LINE FROM OSAGE BEACH TO JOPLIN AFTER 5 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jun 3, 3:38 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 PM CDT FRI JUN 3 2005 KSZ073-MOZ066-032130- BOURBON-VERNON- 338 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL 430 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT SCOTT...AND MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... 5 MILES SOUTHEAST OF FULTON BY 350 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 44 min |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.